Alert archive / Kansas / River Flood Warnings in 2019

River Flood Warning 5, NWS Springfield, MO

March 12, 2019Bourbon County, Kansas

NWS Springfield, MO issued this river flood warning at Mar 12, 2019, 9:02 AM CDT for Bourbon County, Kansas. It took effect at Mar 13, 2019, 4:12 AM CDT. It was in force for 37 hr.

The area

The counties it named.

The facts

Issued
Mar 12, 2019, 9:02 AM CDT (14:02 UTC)
In effect from
Mar 13, 2019, 4:12 AM CDT
Expired
Mar 14, 2019, 5:27 PM CDT
In force
37 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

County Bourbon County, KS

The radar

The Pleasant Hill radar (KEAX), 118 km from the middle of the area, began a volume at 14:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Osage River at Fulton (FTNK1). The gauge peaked at 22.95 ft at Mar 13, 2019, 4:00 PM CDT.

actionminormoderate102003/1203/1303/1403/15
Action stage
20 ft
Minor stage
22 ft
Moderate stage
25 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06917000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Mar 12, 7:00 AM CDT, 2 hours 2 minutes earlier.

Area forecast discussion, Mar 12, 7:00 AM CDT, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
700 AM CDT Tue Mar 12 2019

.SHORT TERM...(Today and tonight)

Rain was approaching the region this morning as deep southwest
flow was ongoing over the nations midsection. Showers and
thunderstorms are expected to shift across the area through much
of the day and into the evening hours. Models suggest
redevelopment of convection across Oklahoma which will
consistently move across the CWA in clusters today.

No severe weather is expected since instability will be very low.
A little bit of a break from the rain will occur late tonight
before the main belt of forcing approaches during the day on
Wednesday. Widespread showers and thunderstorms will occur. Still
no severity is expected with this activity.

Storm total precipitation ranging from 0.75 to 1.50 is expected.
With this precip being widespread combined with wet antecedent
conditions and cold season vegetation, some low water crossing
flooding is expected. Therefore we will maintain a limited risk
for flooding in the Hazardous Weather Outlook.

Rain ends from west to east late Wednesday afternoon and early
evening.

.LONG TERM...(Thursday through Monday)

Southwest winds will become gusty on Thursday with magnitudes up
to 40 mph will be possible. It's possible that a Wind Advisory
may be needed Thursday, but we have some time to assess that.
Thursday's dry slot will be similar to last weeks, with sunny
skies, temperatures will reach the 50s.

A major pattern change is expected to occur from Friday through
the rest of the extended forecast.

Wave 5 charts suggest mean ridging over the intermountain west,
bringing northwest flow in the upper levels across the Ozarks and
all the way into the Gulf of Mexico.

Gulf moisture return will be shut down for an extended period of
time, bringing cool and dry weather to the Ozarks. Some of the
models are suggesting an Omega Block, which will likely shut down
the first portion of our severe weather season through mid and
possibly late March.

This will allow for antecedent conditions to improve while stream
flows fall.

&&

.AVIATION...(For the 12Z TAFS through 12Z Wednesday morning)
Issued at 659 AM CDT Tue Mar 12 2019

An area of showers is currently spreading east across western
Missouri early this morning. This activity will continue to
spread to the east across the area this morning, and will
generally only last a few hours in any given location. MVFR
visibilities will be possible within these showers.

Scattered showers and maybe a few rumbles of thunder will then be
possible at times through the rest of the TAF period. Gusty
southeasterly winds will occur today, becoming the strongest this
afternoon into the overnight hours. Low level wind shear will be
possible overnight.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Cramer
LONG TERM...Cramer
AVIATION...Wise
Hazardous weather outlook, Mar 12, 7:49 AM CDT, 1 hour 13 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
749 AM CDT Tue Mar 12 2019

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-131300-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
749 AM CDT Tue Mar 12 2019

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Limited flooding risk.
  Limited lightning risk.
  Limited non thunderstorm wind risk.

DISCUSSION...

  A few isolated thunderstorms are possible today and tonight. No
  severe storms are expected, however, a few low water crossings
  could become flooded and impassable to motorists.

  Gusty southeasterly winds will develop today into tonight.
  Gusts to around 30 mph will be possible at times.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

  Gusty winds will develop Wednesday and Thursday, with gusts
  over 40 mph possible at times.

  A few thunderstorms are expected Wednesday. Storm total
  rainfall amounts could range from three quarters of an inch to
  an inch and a half. Minor flooding is likely in regions with
  already saturated soils.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Wise

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 9:02 AM CDTRiver Flood WarningSGFVernon5 days
Mar 12, 9:02 AM CDTRiver Flood WarningSGFBates, Vernon36 hr
Mar 12, 2:24 PM CDTAreal Flood AdvisorySGFVernon12 hr
Mar 12, 3:18 PM CDTWind AdvisorySGFBarry, Barton, Benton, Camden, Cedar, Christian and 28 more52 hr
Mar 12, 5:16 PM CDTAreal Flood AdvisorySGFCedar, Dallas, Greene, Polk, Vernon, Webster9 hr
Mar 12, 6:09 PM CDTFlash Flood WarningSGFCedar, Dallas, Greene, Polk, Webster, Wright10 hr

Nearby

River Flood Warnings in Kansas, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.